MAUDE Adverse Event Report: ANGIODYNAMICS EXODUS DRAINAGE CATHETER; BILIARY (GENERAL) (NEPHOSTROMY) DRAINAGE CATHETER

ANGIODYNAMICS EXODUS DRAINAGE CATHETER; BILIARY (GENERAL) (NEPHOSTROMY) DRAINAGE CATHETER
Catalog Number 10412
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with an exodus drainage catheter.The device was placed through the patient's duodenum into the biliary system.At a later time, the patient was brought in for a procedure, requiring removal of the drain, and it was found to be broken into 3 pieces.All pieces were removed successfully, from the patient.
 
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference: (b)(4).
 
Additional Manufacturer Narrative
Returned for evaluation was the tubing portion of a 10f drainage catheter.The tubing was in three separate pieces.The exodus drainage catheters are a purchased device from contract manufacturer freudenberg medical.Scar004603 and the complaint sample were sent to freudenberg medical for device evaluation/root cause analysis and dhr review of supplier lots.As per the scar004603 results, freudenberg medical stated that upon inspection the device was determined to be a 10f tight loop 25cm device based on dimensions and drain hole pattern which is different than the original reported part number (originally reported as multiple purpose, analysis indicates nephrostomy).This information was provided to angiodynamics and a new ship history was completed and the following lots were evaluated for any sort of quality notification as the original lots listed were not longer applicable.The non-conformance was deemed not manufacturing attributed based on the condition of the device and other historical complaints with similar failure modes; i.E.Use of device.It was reported that exodus drainage catheter placement was in the patient's duodendum and into the biliary system.Only the exodus biliary catheter is indicated as an internal drain of the biliary tree into the small intestine with the tip of the catheter being placed in the duodenum.The multipurpose/nephrostomy catheters are not indicated for the use described by the end user and is a potential contributing factor to why the catheter tubing/tip fractured.The reported complaint description of catheter fracture and detachment is confirmed, however, a defintive root cause for the event cannot be determined.The most likely contributing factor.Is use of this device in a manner not consistent with its labeling.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the directions for use (aw1006977-01) which is supplied to the end user with this device states: indications for use / intended use exodus array multipurpose drainage catheters are intended for percutaneous drainage of fluid or air in the chest, abdomen and pelvis, e.G., abscesses, cysts, pneumothoraces, biliary, nephrostomy, urinary, pleural empyemas, lung abscesses and mediastinal collections.Exodus nuance* nephrostomy drainage catheters are intended for percutaneous drainage of fluid collections in the urinary system.Exodus believe biliary drainage catheters are intended for percutaneous drainage of the biliary tree.Warnings: · do not use catheter for gastrostomy procedures/feeding tube.Exposure to gastric juices may damage the catheter.· do not place catheter into the vascular system.· do not expose this catheter to alcohol, as it may damage the hydrophilic coating and the catheter.Potential complications/adverse events: · catheter break/fracture.Note: where long-term use is indicated, it is recommended that indwelling time not exceed 90 days.This catheter should be evaluated by the physician on or before 90 days post-placement.Note: for the exodus believe biliary drainage catheter, the distal tip of the catheter is advanced as far as the duodenum with the radiopaque marker in the biliary tree.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference: (b)(4).

Brand Name
EXODUS DRAINAGE CATHETER
Common Device Name
BILIARY (GENERAL) (NEPHOSTROMY) DRAINAGE CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key15278693
Report Number1317056-2022-00099
Device Sequence Number6927333
Product Code FGE
UDI-Device IdentifierH965104121
UDI-PublicH965104121
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K152069
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number10412
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2022
Supplement Date Received by Manufacturer09/30/2022
10/25/2022
Initial Report FDA Received Date08/23/2022
Supplement Report FDA Received Date10/06/2022
10/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown